Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 37, NWS Jackson, MS

March 31, 2015Bolivar County, Sunflower County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Mar 31, 2015, 4:00 PM CDT for Bolivar County, Sunflower County, Mississippi. It was in force for 60 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 31, 2015, 4:00 PM CDT (21:00 UTC)
Expired
Mar 31, 2015, 5:00 PM CDT
In force
60 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Bolivar County, MS, Sunflower County, MS

The radar

The Memphis radar (KNQA), 166 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 31, 4:05 PM CDTHAIL 11 Nw Alligator, MSALONG RENA LARA RD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 31, 1:45 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 9.0 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2015-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 836 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2015-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 179 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
836 J/kg
Mixed-layer CIN
-130 J/kg
Mixed-layer LCL
924 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
179 m²/s²
0-3 km storm-relative helicity
192 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

813 
WUUS54 KJAN 312100
SVRJAN
MSC011-133-312200-
/O.NEW.KJAN.SV.W.0037.150331T2100Z-150331T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
400 PM CDT TUE MAR 31 2015

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN SUNFLOWER COUNTY IN NORTHWESTERN MISSISSIPPI...
  NORTHEASTERN BOLIVAR COUNTY IN NORTHWESTERN MISSISSIPPI...

* UNTIL 500 PM CDT

* AT 400 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
  SHERARD...OR 10 MILES NORTH OF SHELBY...MOVING SOUTHEAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  ROME AROUND 435 PM CDT.
  PARCHMAN AROUND 440 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE DUNCAN
AND ALLIGATOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3399 9066 3399 9046 3385 9045 3385 9065
      3406 9083 3412 9085 3412 9067
TIME...MOT...LOC 2100Z 312DEG 25KT 3410 9073 

HAIL...1.25IN
WIND...60MPH
 
$$

CME
3 follow-up statements
887 
WWUS54 KJAN 312113
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
413 PM CDT TUE MAR 31 2015

MSC011-133-312200-
/O.CON.KJAN.SV.W.0037.000000T0000Z-150331T2200Z/
SUNFLOWER MS-BOLIVAR MS-
413 PM CDT TUE MAR 31 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR NORTHEASTERN SUNFLOWER AND NORTHEASTERN BOLIVAR COUNTIES...

AT 413 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST
OF SHELBY...MOVING SOUTHEAST AT 25 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  ROME AROUND 445 PM CDT.
  PARCHMAN AROUND 450 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE DUNCAN
AND ALLIGATOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3399 9066 3399 9046 3385 9045 3385 9065
      3405 9082 3412 9082 3412 9067
TIME...MOT...LOC 2113Z 324DEG 20KT 3404 9069 

HAIL...1.50IN
WIND...60MPH
 
$$

CME
292 
WWUS54 KJAN 312127
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
427 PM CDT TUE MAR 31 2015

MSC011-133-312200-
/O.CON.KJAN.SV.W.0037.000000T0000Z-150331T2200Z/
SUNFLOWER MS-BOLIVAR MS-
427 PM CDT TUE MAR 31 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR NORTHEASTERN SUNFLOWER AND NORTHEASTERN BOLIVAR COUNTIES...

AT 426 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
OF DUBLIN...OR 9 MILES NORTHEAST OF SHELBY...MOVING SOUTHEAST AT 25
MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  PARCHMAN AND ROME AROUND 450 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
ALLIGATOR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3399 9066 3399 9046 3385 9045 3385 9065
      3402 9074 3412 9074 3412 9067
TIME...MOT...LOC 2126Z 305DEG 21KT 3401 9062 

HAIL...1.00IN
WIND...60MPH
 
$$

CME
880 
WWUS54 KJAN 312136
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
436 PM CDT TUE MAR 31 2015

MSC011-133-312200-
/O.CON.KJAN.SV.W.0037.000000T0000Z-150331T2200Z/
SUNFLOWER MS-BOLIVAR MS-
436 PM CDT TUE MAR 31 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR NORTHEASTERN SUNFLOWER AND NORTHEASTERN BOLIVAR COUNTIES...

AT 436 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ROME...OR NEAR
PARCHMAN...MOVING SOUTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  ROME AROUND 445 PM CDT.
  PARCHMAN AROUND 450 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3399 9066 3399 9046 3385 9045 3385 9057
TIME...MOT...LOC 2136Z 319DEG 23KT 3397 9057 

HAIL...1.00IN
WIND...60MPH
 
$$

CME

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 10:53 AM CDT, 5 hours 7 minutes earlier.

Area forecast discussion, Mar 31, 10:53 AM CDT, 5 hours 7 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1053 AM CDT TUE MAR 31 2015

.UPDATE...TEMPERATURES CONTINUE TO WARM INTO THE UPPER 60S AND LOWER
70S ACROSS THE REGION GIVEN PLENTY OF SOUTHERLY FLOW AND SUNSHINE. AS
TEMPERATURES CONTINUE TO HEAT...ALONG WITH A MOIST AIRMASS..A DIFFUSE
BOUNDARY AND AN APPROACHING DISTURBANCE...THIS WILL SET THE STAGE FOR
SEVERE STORM POTENTIAL ACROSS THE NORTHERN PART OF THE ARKLAMISS
REGION. SOME STORMS HAVE ALREADY DEVELOPED IN ARKANSAS AND EXPECT
THAT ADDITIONAL STORM WILL DEVELOP THROUGH THE AFTERNOON. THIS IS
ALSO SUPPORTED BY HI-RES GUIDANCE AS WELL. STEEP LAPSE RATES
CHARACTERIZED BY 28-30 VERTICAL TOTALS AND GOOD CAPE IN THE -10 TO
-30C HAIL GROWTH REGION WILL YIELD SOME SEVERE STORMS WITH LARGE HAIL
TO THE SIZE OF GOLFBALLS WILL BE POSSIBLE ACROSS THE NORTH IN
ADDITION TO 60MPH WIND GUSTS. DUE TO THIS INCREASING CONFIDENCE...WE
HAVE RAISED PORTIONS OF NORTH CENTRAL MISSISSIPPI TO AN ELEVATED RISK
OF SEVERE STORMS AND INCREASED THE HAIL SIZE FOR ALL LOCATIONS
GENERALLY NORTH OF I-20 FOR THIS AFTERNOON INTO THIS EVENING. OTHER
FORECAST PARAMETERS SEEM IN GOOD SHAPE AND ONLY HOURLY ADJUSTMENTS
WERE NEEDED. /28/

&&

.AVIATION...VFR CONDITIONS PREVAIL AT ALL TAF SITES THIS MORNING AND EXPECT
THESE CONDITIONS TO CONTINUE INTO THE EARLY AFTERNOON HOURS. A
DISTURBANCE SHIFTING EAST THROUGH THE REGION TODAY...IN ADDITION TO
INCREASING MOISTURE...WILL BRING AN INCREASE IN CLOUDS TO THE
REGION.  CONVECTION WILL ALSO BEGIN TO IMPEDE UPON THE
REGION...MAINLY NORTH OF INTERSTATE 20...FROM LATE MORNING AND
THROUGH THE AFTERNOON. HAIL AND GUSTY WINDS WILL BE POSSIBLE WITH
THE MOST INTENSE STORMS IN THIS AREA.  AS A RESULT OF INCREASING
CLOUDS AND CONVECTION...PERIODS OF MVFR/IFR CEILINGS AND/OR
VISIBILITIES WILL BE POSSIBLE THROUGHOUT TODAY.  WINDS TODAY WILL BE
WEST SOUTHWESTERLY AROUND 10 KNOTS...AND SUBSIDE TONIGHT TO BETWEEN
3-5 KNOTS.  SOME PATCHY FOG AGAIN CAN'T BE RULED OUT AT SOME TAF
SITES EARLY WEDNESDAY MORNING. /19//15/

&&

.PREV DISCUSSION... /ISSUED 413 AM CDT TUE MAR 31 2015/

DISCUSSION...TODAY THROUGH WEDNESDAY NIGHT...A BOUNDARY MEANDERING
ABOUT ACROSS THE NORTHERN HALF OF THE FORECAST AREA...IN ADDITION TO
AN APPROACHING DISTURBANCE ALOFT...DAYTIME HEATING...AND A
MOISTENING AIRMASS...WILL RESULT IN SHOWERS AND THUNDERSTORMS
DEVELOPING FROM LATE THIS MORNING THROUGH THE AFTERNOON...PRIMARILY
OVER LOCALES NORTH OF THE INTERSTATE 20 CORRIDOR.  WEAK RIDGING
ALOFT...ALONG WITH SOME DRIER AIR ALOFT...LOOKS TO KEEP RAIN CHANCES
SCARCE OVER MY SOUTH.

A FEW SEVERE STORMS REMAIN POSSIBLE FROM MIDDAY INTO EARLY THIS
EVENING.  AGAIN...INCREASING INSTABILITY DURING THE DAY...STEEP MID-
LEVEL LAPSE RATES ON THE ORDER OF 7.5-8 C/KM AND 28-30C VERTICAL
TOTALS...COULD YIELD A FEW ROBUST STORMS CAPABLE OF PRODUCING LARGE
HAIL AND GUSTY WINDS.  AT THE MOMENT...THE BEST POTENTIAL FOR THIS
REMAINS NORTH OF THE INTERSTATE 20 CORRIDOR.  HERE...THERE REMAINS A
BETTER COMBINATION OF THE ABOVE PARAMETERS...IN ADDITION TO BETTER
FORCING...AND LESS INFLUENCE FROM THE WEAK RIDGING/DRIER AIR
PREVIOUSLY MENTIONED ACROSS MY SOUTH. MOST CONVECTION WILL WIND DOWN
AFTER SUNSET...BUT SOME COULD LINGER ACROSS MY NORTH A LITTLE LATER
INTO THE NIGHT.

CHANCES FOR SHOWERS AND STORMS REMAIN IN THE FORECAST WEDNESDAY AND
WEDNESDAY NIGHT.  THIS WILL BE AS A RESULT OF A SHORTWAVE...
CURRENTLY SEEN ON SATELLITE AS A CLOSED LOW OVER THE BAJA
PENINSULA...SHIFTING EAST OUT OF THE SOUTHERN PLAINS AND INTO THE
LOWER MISSISSIPPI RIVER VALLEY.  AHEAD OF THE SHORTWAVE...RIDGING
BUILDING EAST THROUGH THE REGION WILL CAUSE THE BOUNDARY TO LIFT
NORTH AND OUT OF THE FORECAST AREA.  DESPITE THE TROUGH WEAKENING AS
IT APPROACHES AND MOVES THROUGH THE CWA...WITH A WARM MOIST AND
UNSTABLE AIRMASS OVER THE REGION...IT'LL STILL BE ABLE TO SPARK SOME
CONVECTION OVER THE REGION WEDNESDAY INTO WEDNESDAY NIGHT. /19/

THURSDAY THROUGH NEXT MONDAY...AT THE BEGINNING OF THE PERIOD
MID/UPPER LEVEL COLD CORE CURRENTLY LOCATED NEAR BAJA WILL HAVE
OPENED UP AND PHASED INTO THE WESTERLY FLOW TO A POSITION JUST WEST
OF THE AREA. IN THE LOWER LEVELS...SOUTHERLY FLOW WILL BE FIRMLY
ESTABLISHED WITH WIDESPREAD MID 60S DEWPOINTS.

WITH THE ASCENT FROM THE PASSING WAVE...EXPECT TO HAVE A GOOD
SCATTERING OF DIURNALLY DRIVEN CONVECTION IN THE ABSENCE OF ANY
LOCALIZED SURFACE FOCUS. WHILE CAPES FROM 1500-2500 J/KG WILL BE
COMMON ACROSS THE AREA AS FUEL FOR THE STORMS...SEVERE POSSIBILITIES
DO NOT LOOK THAT IMPRESSIVE AT THE MOMENT GIVEN NEAR 6 C/KM H7-H5
LAPSE RATES AND LOW DEEP LAYER SHEAR VALUES.

VEERING WINDS IN THE COLUMN AFTER THE WAVE PASSES WILL ALLOW DRIER
AIR TO MOVE INTO THE COLUMN OVERNIGHT...ESPECIALLY AROUND H85
ALLOWING A STRONG CAP TO DEVELOP. AT THE SURFACE...BELOW THE
INVERSION...LOW LEVEL SOUTHERLY FLOW WILL MAINTAIN MOISTURE LEVELS
WITH MID 60S DEWPOINTS CONTINUING OVER THE AREA.

MORE IMPRESSIVE WAVE WILL PULL OUT OF THE ROCKIES THURSDAY EVENING
AS SURFACE LOW PRESSURE DEVELOPS OVER THE PANHANDLE OF TX AND BEGINS
DRAGGING A DEVELOPING COLD FRONT EAST OVERNIGHT. CONVECTION LOOKS TO
BE HELD AT BAY FOR THE MOST PART DURING THE MORNING HOURS FRIDAY AS
LOW LEVEL CAP HOLDS STRONG. HOWEVER...INCREASING MOISTURE ADVECTION
THROUGH THE CAPPING LAYER SHOULD BE ENOUGH TO BREAK IT DOWN
IMMEDIATELY AHEAD OF THE APPROACHING FRONTAL BOUNDARY BY NOON.

EXPECT A SQUALL LINE WILL BE DEVELOPING OR APPROACHING THE NW
PORTION OF THE AREA BY AFTERNOON. CAPES AROUND 2500 J/KG...H7-H5
LAPSE RATES FROM 7-8 C/KM AND 50+ KNOTS OF DEEP LAYER SHEAR SHOULD
PROMOTE A SEVERE POTENTIAL FRIDAY AFTERNOON FOR AT LEAST THE
NORTHERN HALF OF THE FORECAST AREA. NEAR ORTHOGONAL ORIENTATION OF
DEEP LAYER SHEAR VECTORS TO EXPECTED SQUALL LINE POSITION SUGGESTS A
DAMAGING WIND THREAT WILL EXIST.

SQUALL LINE AND FRONTAL BOUNDARY WILL RACE SOUTHEAST THROUGH THE
AREA BY MIDNIGHT FRIDAY NIGHT WITH HIGH PRESSURE BUILDING IN FOR THE
WEEKEND. FAST PACED FLOW PATTERN WILL NOT ALLOW THE COOL AIRMASS TO
REMAIN VERY LONG. BOUNDARY WILL BEGIN BACKING UP FROM THE SW WITH
SHOWERS INVADING FROM THE WEST ONCE AGAIN BY SUNDAY. /26/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       81  59  81  63 /  19  10  23  20
MERIDIAN      80  57  81  60 /  26  21  31  20
VICKSBURG     82  59  82  63 /  16   6  15  20
HATTIESBURG   83  59  84  64 /   5   5  14  20
NATCHEZ       80  59  81  64 /   5   4  14  20
GREENVILLE    78  58  79  62 /  61  26  36  20
GREENWOOD     77  58  79  62 /  61  37  40  20

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

28/15/19/26
Hazardous weather outlook, Mar 31, 9:36 AM CDT, 6 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
936 AM CDT TUE MAR 31 2015

ARZ074-MSZ035>037-041>046-052-011445-
ASHLEY-HUMPHREYS-HOLMES-ATTALA-SHARKEY-YAZOO-MADISON-LEAKE-
NESHOBA-KEMPER-LAUDERDALE-
936 AM CDT TUE MAR 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...AND CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...TODAY

THERE IS A LIMITED POTENTIAL FOR THUNDERSTORMS CAPABLE OF PRODUCING
HAIL TO THE SIZE OF GOLF BALLS...AND WIND GUSTS OF 60 MPH OVER MANY
LOCATIONS NORTH OF THE INTERSTATE 20 CORRIDOR...AS A WEAK DISTURBANCE
INTERACTS WITH A SLOW MOVING WARM FRONT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH OR
GREATER AND HAIL TO THE SIZE OF QUARTERS OR LARGER WILL BE POSSIBLE
ROUGHLY NORTHWEST OF A NATCHEZ TO JACKSON TO MERIDIAN LINE FRIDAY.
AREAS NORTH OF A BASTROP LOUISIANA TO MAYERSVILLE TO GREENWOOD
MISSISSIPPI LINE WILL HAVE THE GREATEST POTENTIAL FOR SEVERE WEATHER.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY AND
FRIDAY.

ARZ075-MSZ018-019-025>034-038-039-011445-
CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-WINSTON-NOXUBEE-
936 AM CDT TUE MAR 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND
NORTH CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...TODAY

THERE IS GREATER CONFIDENCE FOR THE POTENTIAL OF THUNDERSTORMS
CAPABLE OF PRODUCING HAIL TO THE SIZE OF GOLF BALLS...AND WIND GUSTS
OF 60 MPH FOR AREAS GENERALLY ALONG THE HIGHWAY 82 CORRIDOR THIS
AFTERNOON AND EARLY EVENING...AS A WEAK DISTURBANCE INTERACTS WITH A
SLOW MOVING WARM FRONT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH OR
GREATER AND HAIL TO THE SIZE OF QUARTERS OR LARGER WILL BE POSSIBLE
ROUGHLY NORTHWEST OF A NATCHEZ TO JACKSON TO MERIDIAN LINE FRIDAY.
AREAS NORTH OF A BASTROP LOUISIANA TO MAYERSVILLE TO GREENWOOD
MISSISSIPPI LINE WILL HAVE THE GREATEST POTENTIAL FOR SEVERE WEATHER.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY AND
FRIDAY.

LAZ007>009-015-016-023>026-MSZ040-047>051-053>066-072>074-011445-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON-FRANKLIN-
CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-WARREN-HINDS-RANKIN-SCOTT-
NEWTON-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-
LAMAR-FORREST-
936 AM CDT TUE MAR 31 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH OR
GREATER AND HAIL TO THE SIZE OF QUARTERS OR LARGER WILL BE POSSIBLE
ROUGHLY NORTHWEST OF A NATCHEZ TO JACKSON TO MERIDIAN LINE FRIDAY.
AREAS NORTH OF A BASTROP LOUISIANA TO MAYERSVILLE TO GREENWOOD
MISSISSIPPI LINE WILL HAVE THE GREATEST POTENTIAL FOR SEVERE WEATHER.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION FRIDAY.

15

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Mar 31, 2:17 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
217 PM CDT TUE MAR 31 2015

MSZ018-312000-
BOLIVAR-
217 PM CDT TUE MAR 31 2015

...A STRONG THUNDERSTORM WILL AFFECT FAR NORTHERN BOLIVAR COUNTY...

AT 216 PM CDT...A STRONG THUNDERSTORM WAS OVER CRUMROD...OR NEAR
WHITE RIVER NATIONAL WILDLIFE REFUGE...MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SHELBY...DEESON...DUNCAN AND ALLIGATOR.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3390 9067 3401 9091 3402 9092 3404 9089
      3405 9089 3409 9087 3410 9088 3409 9092
      3412 9095 3412 9067
TIME...MOT...LOC 1916Z 290DEG 21KT 3417 9100

CE

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 2:17 PM CDTSpecial Weather StatementJANBolivar43 min
Mar 31, 3:09 PM CDTSevere Thunderstorm WarningJANBolivar81 min
Mar 31, 3:53 PM CDTSevere Thunderstorm WarningJANBolivar, Sunflower, Washington67 min
Mar 31, 4:16 PM CDTSpecial Weather StatementJANLowndes29 min
Mar 31, 4:21 PM CDTSevere Thunderstorm WarningJANLowndes20 min
Mar 31, 4:48 PM CDTSevere Thunderstorm WarningJANHumphreys, Leflore, Sunflower, Washington57 min
Mar 31, 5:34 PM CDTSevere Thunderstorm WarningJANHolmes, Humphreys56 min
Mar 31, 6:19 PM CDTSevere Thunderstorm WarningJANHolmes, Yazoo56 min
Mar 31, 6:58 PM CDTSevere Thunderstorm WarningJANMadison32 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.